Alert archive / Massachusetts / Gale Watches in 2009

Gale Watch 26, NWS Boston/Norton, MA

October 14, 2009

NWS Boston/Norton, MA issued this gale watch at Oct 14, 2009, 4:35 PM EDT. It took effect at Oct 15, 2009, 8:00 PM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 14, 2009, 4:35 PM EDT (20:35 UTC)
In effect from
Oct 15, 2009, 8:00 PM EDT
Expired
Oct 15, 2009, 5:04 AM EDT
In force
Issued by
NWS Boston/Norton, MA

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this gale watch went out at Oct 14, 4:16 PM EDT, 19 minutes earlier.

Area forecast discussion, Oct 14, 4:16 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
416 PM EDT WED OCT 14 2009

.SYNOPSIS...
CANADIAN HIGH PRESSURE WILL BUILD INTO NEW ENGLAND TONIGHT. A
DEVELOPING GALE NOREASTER WILL TRACK WELL SOUTH OF NANTUCKET
THURSDAY NIGHT AND EARLY FRIDAY.  ANOTHER GALE MAY DEVELOP FOR LATE
IN THE WEEKEND INTO EARLY NEXT WEEK. COASTAL FLOODING...WIND...AND
MARINE HAZARDS WILL LIKELY BE THE MAIN CONCERNS WITH THESE SYSTEMS.
HIGH PRESSURE WILL PUSH TOWARD NEW ENGLAND BY TUESDAY.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
RIDGING FROM CANADIAN HIGH PRES WILL BRING COLD CONDITIONS TO SNE
TONIGHT.  HOWEVER...ADVANCING HIGH CLOUDS MOVING INTO THE REGION MAY
KEEP TEMPS MILDER THAN GUIDANCE IS SUGGESTING.  FOR THIS REASON WE
CONVERTED THE FREEZE WARNINGS NEAR THE COAST TO FROST ADVISORIES.
FREEZE WARNINGS CONTINUE FOR CENTRAL AND NE MA TO MHT.  WE DO NOT
HAVE HIGH CONFIDENCE ON TEMPS AND HAVE RAISED GFS MOS GUIDANCE 2 TO
4 DEGREES NEAR THE COAST.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
MOST OF THE MODEL GUIDANCE IS PRETTY GOOD AGREEMENT ON TRACK OF
DEVELOPING COASTAL STORM PASSING 100-150 MILES SOUTH OF THE
BENCHMARK THU NIGHT AND EARLY FRIDAY.  SINCE UPSTREAM SHORTWAVE IS
AMPLIFYING THE FIRST SHORTWAVE STAYS PROGRESSIVE AND DOES NOT HAVE
MUCH OPPURTUNITY TO AMPLIFY WITH STORM TRACKING WELL SOUTH OF NEW
ENG.

THE BIGGEST IMPACT FROM THIS STORM WILL BE FELT OVER THE SOUTH COAST
WITH STRONG WIND AND POTENTIALLY HEAVY RAFL ALONG WITH THREAT OF
COASTAL FLOODING AND BEACH EROSION ALONG E COAST.  THE CHALLENGE IN
THIS FORECAST PERIOD IS DETERMINING HOW FAR NORTH INTO SNE THE
HEAVIER RAINFALL AND STRONG WINDS GET THU NIGHT....AND HOW MUCH
MOISTURE GETS INTO THE COLDER AIR FOR POSSIBLE MINOR SNOW ACCUM IN
THE DISTANT NW.

THU...CLOUDS QUICKLY THICKEN FROM SOUTH TO NORTH.  WITH DEVELOPING
N/NE WINDS AND CLOUD COVER IT WILL BE RATHER CHILLY WITH HIGH
MID/UPPER 40S ACROSS THE REGION.  MODELS IN AGREEMENT THAT RAIN WILL
BE MOVING NORTHWARD INTO SW ZONES FROM HFD-WST IN THE AFTERNOON BUT
THE RAIN WILL LIKELY REMAIN MOSTLY SOUTH OF THE PIKE THROUGH LATE
AFTERNOON DUE TO PRESENCE OF DRIER AIR TO THE NORTH.  POPS
STRATIFIED FROM SOUTH TO NORTH WITH LIKELY POPS HFD-WST DECREASING
TO SLIGHT CHC NORTH OF ROUTE 2.

THU NIGHT...SOME UNCERTAINTY WITH NORTHERN EXTENT OF HEAVY
RAINFALL.  INTERNATIONAL MODEL SUITE KEEPS HEAVY RAIN TO THE SOUTH
WHILE U.S MODELS ARE FURTHER NORTH.  GIVEN PROGRESSIVE NATURE OF THE
STORM AND TRACK WELL SOUTH OF BENCHMARK GFS AND ESPECIALLY THE NAM
ARE LIKELY TOO FAR NORTH.  SREF OFFERED A NICE COMPROMISE BETWEEN
GFS AND EC/GGEM WITH BEST CHANCE FOR QPF 1+ ALONG THE SOUTH COAST.
THERE WILL BE A SHARP QPF GRADIENT ON NORTHERN EDGE SO AMOUNTS TAPER
OFF QUICKLY TO THE NORTH.  IF THERE IS ANY SOUTHWARD SHIFT IN THE
TRACK...AMOUNTS WILL DROP OFF CONSIDERABLY.

THE NEXT CONCERN IS SNOW IN THE INTERIOR AS COLUMN IS COLD ENOUGH TO
SUPPORT SNOW OR SNOW/RAIN MIX THU NIGHT.  NOT SURE HOW MUCH QPF
MAKES IT INTO THE COLD AIR BUT THERE IS THE POTENTIAL FOR AN INCH OR
2 OF SNOW OVER NW HIGHER TERRAIN THU NIGHT...HIGHEST PROB IN THE
SOUTHERN BERKS WHERE COLD AIR AND HIGHER QPF OVERLAP.  SOME SNOW OR
SLEET MAY MIX IN AS FAR SE AS NW RI AND N CT HILLS.

WINDS WILL BE QUICKLY RAMPING UP THU NIGHT...BUT THERE IS
UNCERTAINTY WITH THE NORTHERN EXTENT OF THE STRONG WINDS DUE TO
MODEL SPREAD WITH THE NE LLJ.  INTERNATIONAL MODELS SOUTH AND
GFS/NAM FURTHER NORTH.  WE PLAYED IT CONSERVATIVE FOR NOW WITH
POTENTIAL FOR G45 MPH OVER OUTER CAPE AND ISLANDS.  WIND ADVISORIES
WILL LIKELY BE NEEDED HERE WITH A LOW PROB FOR HIGH WIND WARNING IF
THE FURTHER NORTH SOLUTION VERIFIES.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
FRIDAY...WILL SEE PERIODS OF HEAVY RAINFALL...MAINLY NEAR OR S OF
THE MASS PIKE...ALONG WITH GUSTY WINDS AND POTENTIAL FOR COASTAL
FLOODING DUE TO THE STRONG NE WINDS AND ASTRONOMICAL HIGH TIDES.

TIGHT PRES GRADIENT WILL CAUSE STRONG NE WIND GUSTS...POSSIBLY UP
TO 50 MPH ALONG THE E COAST FROM ABOUT PLYMOUTH DOWN TO THE CAPE
AND ISLANDS INTO EARLY FRIDAY NIGHT. SOME AREAS...NAMELY CAPE COD
AND THE ISLANDS...WILL LIKELY NEED WIND ADVISORIES ISSUED. HAVE
MENTIONED THIS POTENTIAL IN THIS MORNINGS HAZARDOUS WEATHER
OUTLOOK.

PERIODS OF HEAVY RAIN WILL FALL...WHICH MAY CAUSE URBAN AND POOR
DRAINAGE FLOODING...ESPECIALLY WITH FALLEN LEAVES CLOGGING CATCH
BASINS ON ROADWAYS. POTENTIAL OF 1/2 TO 1 INCH OF RAIN FRIDAY
AFTERNOON-EVENING AS BEST LIFT AND MOISTURE CONVERGENCE OCCURS.

WILL LIKELY SEE COASTAL FLOODING AROUND THE TIMES OF HIGH TIDE ALONG
EAST FACING BEACHES FRIDAY AND POSSIBLY SATURDAY. SEE THE COASTAL
SECTION BELOW FOR DETAILS.

LASTLY...MAY SEE MORE MIXED RAIN/SNOW ACROSS HIGHER TERRAIN FRIDAY
NIGHT...AGAIN EXPECTING MUCH ACCUMULATION WITH LOWERED QPF AMOUNTS.

SATURDAY...LOOKS LIKE THERE WILL BE A LULL OF SORTS BETWEEN THE TWO
SYSTEMS. HOWEVER...STILL DOES NOT MEAN DRY CONDITIONS. CONTINUED
WITH LOW CHANCE OF RAIN THROUGH SATURDAY NIGHT...MAINLY DUE TO
LEFTOVER INSTABILITY WITH THE LARGE UPPER LEVEL TROUGH TO THE W AND
CONTINUED NE FLOW. NOT EXPECTING MUCH IN THE WAY OF QPF DURING THIS
PERIOD. TEMPS MIGHT BE A FEW DEGS WARMER THAN FRIDAY...BUT WILL
REMAIN AROUND 10 DEGS BELOW SEASONAL NORMS.

SUNDAY...SECOND LOW APPEARS TO BE MOVING FURTHER N THAN PREVIOUS
THINKING. HAVE KEPT AT CHANCE POPS GOING...WITH BEST SHOT ALONG THE
S COAST. LOOKS LIKE ANOTHER BOUT WITH GUSTY E-NE WINDS ALONG THE
COAST...WITH THE STRONGEST GUSTS CONFINED TO THE S COAST AND ISLANDS
FOR NOW. WILL REMAIN MUCH COOLER THAN SEASONAL NORMS...MAY RUN
AROUND 10 DEGS BELOW.

MONDAY...WILL SEE LEFTOVER SHOWERS DURING THE MORNING ACROSS EASTERN
AREAS...OTHERWISE HIGH PRES WILL BUILD IN. THIS WILL BRING DRY BUT
COOL CONDITIONS.

TUESDAY...LARGE HIGH PRES WILL CONTINUE TO SLOWLY PUSH INTO NEW
ENGLAND AS WELL AS ACROSS THE EASTERN THIRD OF THE U.S.  CURRENT
TRENDS SUGGEST SEASONABLE TEMPS.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
THIS AFTERNOON...VFR WITH DIMINISHING WINDS. SCT-BKN050 DIURNAL
CUMULUS.

TONIGHT...VFR WITH LIGHT WINDS.

THURSDAY...VFR THROUGH EARLY AFTERNOON. CONDITIONS LOWERING TO MVFR
ACROSS SW ZONES AND S COAST BY LATE AFTERNOON WITH ADVANCING RAIN
SHIELD.

OUTLOOK /THURSDAY NIGHT THROUGH SUNDAY/...
THURSDAY NIGHT-FRIDAY...GENERAL MVFR-IFR CIGS/VSBYS IN RAIN...WITH
POCKETS OF LIFR CIGS/VSBYS IN HEAVY RAIN AND PATCHY FOG. NE WIND
GUSTS UP TO 40 KT POSSIBLE HYA-ACK...25-30 KT BOS-PVD.

SNOW POSSIBLE ACROSS HIGHER TERRAIN OF S NH/N CENTRAL AND WESTERN MA
BOTH THURSDAY AND FRIDAY NIGHTS.

SATURDAY...MAINLY MVFR CIGS/VSBYS FROM AROUND THE MASS PIKE S WITH
PATCHY RAIN AND FOG. MAY BRIEFLY IMPROVE TO VFR ACROSS N MA/S NH
DURING THE DAY.

SUNDAY...MVFR-IFR CIGS/VSBYS WITH MORE RAIN MOVING IN. BEST CHANCE
ACROSS N CT/RI/SE MA. NE WIND GUSTS UP TO 30 KT POSSIBLE ON CAPE COD
AND THE ISLANDS.

&&

.MARINE...
SCA FOR SEAS EXPIRES AT 6 PM AS SEAS WILL BE SUBSIDING BELOW 5 FT.
LIGHT NORTHERLY WINDS OVERNIGHT.

THU AND THU NIGHT...NE WINDS INCREASING THU AFTERNOON AND ESPECIALLY
THU NIGHT REACHING GALE STRENGTH.  WE HAVE A GALE WATCH THU NIGHT
FOR ALL BUT BOS HARBOR AND NARRAGANSETT BAY.  STRONGEST WINDS WITH
G40-45 KT MOST LIKELY OVER SE WATERS WHERE STRONGEST LOW LEVEL WINDS
LOCATED.  SREF WIND PROBS ALSO SUPPORT THIS THINKING.  WE FOLLOWED
WNAWAVE GUIDANCE FOR SEAS BUT THIS COULD BE A BIT UNDERDONE IF THE
FORECAST WIND SPEEDS VERIFY.

OUTLOOK /FRIDAY THROUGH SUNDAY/...
FRIDAY-FRIDAY NIGHT...SUSTAINED NE WINDS UP TO GALE FORCE WITH GUSTS
TO 45 KNOTS LIKELY...MAINLY ON THE SOUTHERN OUTER WATERS. MAY SEE
GUSTS APPROACH 50 KT E AND S OF CAPE COD AND NANTUCKET. SEAS
APPROACH 15 FEET S AND E OF CAPE COD...AND UP TO 10-12 FEET E OF
BOSTON. WILL NEED TO MONITOR HIGH SURF AS WELL AS ASTRONOMICAL HIGH
TIDES THAT BEGIN FRIDAY AND CONTINUE THROUGH THE WEEKEND.

SATURDAY...NE WINDS CONTINUE BUT DIMINISH SOMEWHAT BETWEEN WEATHER
SYSTEMS. WILL STILL SEE GUSTS UP TO 30 KT. SEAS SUBSIDE A BIT...BUT
REMAIN UP TO 10 FEET ON THE OUTER WATERS.

SUNDAY...SECOND SYSTEM HAS POTENTIAL TO BRING ANOTHER ROUND OF NE
GALE FORCE GUSTS AS WELL AS SEAS POSSIBLY BACK UP TO 12 FEET OR SO.

&&

.TIDES/COASTAL FLOODING...
THE NEW MOON OCCURS EARLY SUNDAY MORNING...WHICH SIGNALS
ASTRONOMICAL HIGH TIDES FOR A FEW DAYS EITHER SIDE OF THIS EVENT.
THE STRONG PRESSURE GRADIENT BETWEEN THE LARGE HIGH OVER QUEBEC AND
LOW PRES WORKING NE UP THE EASTERN SEABOARD...EXPECT NE WIND GUSTS
POSSIBLY UP TO 50 MPH SOMETIME FRIDAY OR FRIDAY EVENING. HIGHEST
ASTRONOMICAL TIDES EXPECTED TO OCCUR BOTH FRIDAY AND SATURDAY AROUND
MIDDAY OR EARLY AFTERNOON. COULD SEE A STORM SURGE UP TO 1.5 FEET
WITH THIS SYSTEM...MAINLY ON FRIDAY.

EXPECT AT LEAST A MODERATE PROBABILITY OF MINOR COASTAL FLOODING
AROUND THE TIMES OF HIGH TIDE FRIDAY ON THE EAST FACING BEACHES OF
MASSACHUSETTS...WITH A LOW CHANCE AROUND MIDNIGHT FRIDAY NIGHT. MAY
ALSO SEE MINOR FLOODING ON BLOCK ISLAND AND EAST EXPOSED BEACHES
ALONG THE RHODE ISLAND COAST.  LESS POTENTIAL ON SATURDAYS HIGH
TIDES...BUT A LOT OF THE WATER WILL NOT EVACUATE AWAY FROM THE COAST
AS IT NORMALLY DOES DURING LOW TIDES DUE TO THE STRONG AND
PERSISTENT NE WINDS THAT WILL CONTINUE THROUGH THE WEEKEND...SO WILL
NEED TO MONITOR FOR POSSIBLE SPLASH OVER.

STILL A BIT EARLY TO ISSUE ADVISORIES OR WATCHES AT THIS POINT...BUT
HAVE MENTIONED THIS IN OUR HAZARDOUS WEATHER OUTLOOK.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...FROST ADVISORY FROM MIDNIGHT TONIGHT TO 8 AM EDT THURSDAY FOR
     CTZ002>004.
MA...FROST ADVISORY FROM MIDNIGHT TONIGHT TO 8 AM EDT THURSDAY FOR
     MAZ015-016-018>023.
     FREEZE WARNING FROM 2 AM TO 8 AM EDT THURSDAY FOR MAZ005>007-
     012-014.
NH...FREEZE WARNING FROM 2 AM TO 8 AM EDT THURSDAY FOR NHZ012.
RI...FROST ADVISORY FROM MIDNIGHT TONIGHT TO 8 AM EDT THURSDAY FOR
     RIZ001>007.
MARINE...GALE WATCH FROM THURSDAY EVENING THROUGH FRIDAY AFTERNOON FOR
     ANZ232>235-237-254>256.
     GALE WATCH FROM LATE THURSDAY NIGHT THROUGH FRIDAY AFTERNOON
     FOR ANZ231-250-251.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 PM EDT THIS
     EVENING FOR ANZ254-255.

&&

SYNOPSIS...KJC/DRAG
NEAR TERM...KJC
SHORT TERM...KJC
LONG TERM...EVT
AVIATION...KJC/EVT/RLG
MARINE...KJC/EVT
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Oct 14, 4:57 AM EDT, 11 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
457 AM EDT WED OCT 14 2009

MAZ002>004-008>011-013-017-026-NHZ011-015-150900-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-WESTERN NORFOLK MA-NORTHERN BRISTOL MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
457 AM EDT WED OCT 14 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL
MASSACHUSETTS...EASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A MODERATE TO HIGH PROBABILITY OF A STRONG NOREASTER FRIDAY
INTO FRIDAY NIGHT. PERIODS OF HEAVY RAINFALL WILL CAUSE POOR
DRAINAGE STREET FLOODING FROM CONNECTICUT ACROSS RHODE ISLAND AND THE
EASTERN HALF OF MASSACHUSETTS. THERE IS ALSO A LOW PROBABILITY OF AN
INCH OR TWO OF WET SNOW ACROSS THE HIGHER TERRAIN OF CENTRAL AND
WESTERN MASSACHUSETTS...FAR WESTERN HARTFORD COUNTY OF CONNECTICUT
AS WELL AS THE MONADNOCK REGION OF SOUTHWEST NEW HAMPSHIRE.

THERE IS A LOW PROBABILITY OF ANOTHER STORM WITH HEAVY RAINFALL AND
GUSTY NORTHEAST WINDS DURING SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ002>004-MAZ005-006-012-018-NHZ012-RIZ001-003-150900-
HARTFORD CT-TOLLAND CT-WINDHAM CT-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-SOUTHERN WORCESTER MA-WESTERN PLYMOUTH MA-
EASTERN HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-WESTERN KENT RI-
457 AM EDT WED OCT 14 2009

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND NORTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING.

THERE IS A MODERATE TO HIGH PROBABILITY OF A STRONG NOREASTER
FRIDAY INTO FRIDAY NIGHT. PERIODS OF HEAVY RAINFALL WILL CAUSE POOR
DRAINAGE STREET FLOODING FROM CONNECTICUT ACROSS RHODE ISLAND AND THE
EASTERN HALF OF MASSACHUSETTS. THERE IS ALSO A LOW PROBABILITY OF AN
INCH OR TWO OF WET SNOW ACROSS THE HIGHER TERRAIN OF CENTRAL AND
WESTERN MASSACHUSETTS...FAR WESTERN HARTFORD COUNTY OF CONNECTICUT AS
WELL AS THE MONADNOCK REGION OF SOUTHWEST NEW HAMPSHIRE.

THERE IS A LOW PROBABILITY OF ANOTHER STORM WITH HEAVY RAINFALL AND
GUSTY NORTHEAST WINDS DURING SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RIZ002-150900-
SOUTHEAST PROVIDENCE RI-
457 AM EDT WED OCT 14 2009

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

THERE IS A MODERATE TO HIGH PROBABILITY OF A STRONG NOREASTER
FRIDAY INTO FRIDAY NIGHT. PERIODS OF HEAVY RAINFALL WILL CAUSE POOR
DRAINAGE STREET FLOODING ACROSS RHODE ISLAND.

THERE IS A LOW PROBABILITY OF ANOTHER STORM WITH HEAVY RAINFALL AND
GUSTY NORTHEAST WINDS DURING SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-150900-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
457 AM EDT WED OCT 14 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A NORTHEAST GALE IS LIKELY FRIDAY...WITH SEAS BUILDING TO BETWEEN 15
AND 20 FEET EAST CAPE COD AND NANTUCKET...THEN ONLY SLOWLY SUBSIDING
THIS WEEKEND. THERE IS A MODERATE RISK OF 50 KNOT NORTHEAST WIND
GUSTS JUST EAST OF CAPE COD AND NANTUCKET ON FRIDAY.

THERE IS A LOW PROBABILITY OF ANOTHER PERIOD OF NORTHEAST GALE FORCE
WIND GUSTS AS A SECOND LOW APPROACHES THE WATERS SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ024-RIZ008-150900-
NANTUCKET MA-BLOCK ISLAND RI-
457 AM EDT WED OCT 14 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS
AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A MODERATE TO HIGH RISK OF MINOR TO MODERATE COASTAL
FLOODING WITHIN 2 HOURS EITHER SIDE OF THE HIGH TIDE CYCLES ON
FRIDAY ALONG PORTIONS OF THE EASTERN MASSACHUSETTS COAST VULNERABLE
TO NORTHEAST OCEAN SPLASH OVER. THE COMBINATION OF INCREASING
ASTRONOMICAL TIDES...AN EXPECTED 1.5 TO 2 FOOT STORM SURGE AND SEAS
OF 10 TO 18 FEET DRIVEN ASHORE BY GALE FORCE NORTHEAST WIND GUSTS TO
40 TO 50 MPH IS THE BASIS OF THIS OUTLOOK.

THE HIGHEST RISK EXTENDS FROM OUTER CAPE COD TO NANTUCKET AND
MARTHAS VINEYARD FRIDAY.

THE LATE AFTERNOON OR NIGHTTIME HIGH TIDE CYCLES ON FRIDAY APPEAR
TARGETED WITH THE HIGHEST RISK FOR COASTAL FLOODING WITH LINGERING
COASTAL FLOOD THREAT THIS WEEKEND FROM SLOWLY SUBSIDING LEFTOVER
SEAS AND A STILL LINGERING 1 FOOT STORM SURGE AS WELL AS INCREASING
ASTRONOMICAL TIDES.

THERE IS ONLY A LOW RISK OF MINOR COASTAL FLOODING ALONG THE RHODE
ISLAND COASTS FRIDAY.

THERE IS ALSO A LOW TO MODERATE PROBABILITY OF WIND ADVISORY CRITERIA
WIND GUSTS ACROSS CAPE COD...NANTUCKET...MARTHAS VINEYARD AND BLOCK
ISLAND FRIDAY INTO EARLY FRIDAY NIGHT. NORTHEAST WIND GUSTS MAY
APPROACH 45 TO 50 MPH...WHICH MAY RESULT IN WIND DAMAGE FROM FALLEN
TREES OR LARGE LIMBS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ007-014-019>021-150900-
EASTERN ESSEX MA-SOUTHEAST MIDDLESEX MA-EASTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
457 AM EDT WED OCT 14 2009

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS AND SOUTHEASTERN
MASSACHUSETTS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING.

THERE IS A MODERATE TO HIGH RISK OF MINOR TO MODERATE COASTAL
FLOODING WITHIN 2 HOURS EITHER SIDE OF THE HIGH TIDE CYCLES ON
FRIDAY ALONG PORTIONS OF THE EASTERN MASSACHUSETTS COAST VULNERABLE
TO NORTHEAST OCEAN SPLASH OVER. THE COMBINATION OF INCREASING
ASTRONOMICAL TIDES...AN EXPECTED 1.5 TO 2 FOOT STORM SURGE AND SEAS
OF 10 TO 18 FEET DRIVEN ASHORE BY GALE FORCE NORTHEAST WIND GUSTS TO
40 TO 50 MPH MAY CAUSE MINOR COASTAL FLOODING AROUND THE TIMES OF
HIGH TIDE FRIDAY.

THE HIGHEST RISK EXTENDS FROM OUTER CAPE COD TO NANTUCKET AND
MARTHAS VINEYARD FRIDAY.

THE LATE AFTERNOON OR NIGHTTIME HIGH TIDE CYCLES ON FRIDAY APPEAR
TARGETED WITH THE HIGHEST RISK FOR COASTAL FLOODING WITH LINGERING
COASTAL FLOOD THREAT THIS WEEKEND FROM SLOWLY SUBSIDING LEFTOVER
SEAS AND A STILL LINGERING 1 FOOT STORM SURGE AS WELL AS INCREASING
ASTRONOMICAL TIDES.

THERE IS ONLY A LOW RISK OF MINOR COASTAL FLOODING ALONG THE RHODE
ISLAND COASTS FRIDAY.

THE COMBINATION OF HEAVY RAINFALL AND WIND GUSTS UP TO 45 MPH MAY
CAUSE WIND DAMAGE DUE TO FALLEN TREES OR LARGE LIMBS ALONG THE
MASSACHUSETTS COAST FRIDAY INTO FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ015-016-022-023-RIZ004>007-150900-
SUFFOLK MA-EASTERN NORFOLK MA-BARNSTABLE MA-DUKES MA-EASTERN KENT RI-
BRISTOL RI-WASHINGTON RI-NEWPORT RI-
457 AM EDT WED OCT 14 2009

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN
MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND
AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

IF CURRENT FORECAST TRENDS CONTINUE...THERE IS A MODERATE TO HIGH
RISK OF MINOR TO MODERATE COASTAL FLOODING WITHIN 2 HOURS EITHER
SIDE OF THE HIGH TIDE CYCLES ON FRIDAY ALONG PORTIONS OF THE EASTERN
MASSACHUSETTS COAST VULNERABLE TO NORTHEAST OCEAN SPLASH OVER. THE
COMBINATION OF INCREASING ASTRONOMICAL TIDES...AN EXPECTED 1.5 TO 2
FOOT STORM SURGE AND SEAS OF 10 TO 18 FEET DRIVEN ASHORE BY GALE
FORCE NORTHEAST WIND GUSTS TO 40 TO 50 MPH MAY CAUSE MINOR COASTAL
FLOODING AROUND THE TIMES OF HIGH TIDE FRIDAY.

THE HIGHEST RISK EXTENDS FROM OUTER CAPE COD TO NANTUCKET AND
MARTHAS VINEYARD FRIDAY.

THE LATE AFTERNOON OR NIGHTTIME HIGH TIDE CYCLES ON FRIDAY APPEAR
TARGETED WITH THE HIGHEST RISK FOR COASTAL FLOODING WITH LINGERING
COASTAL FLOOD THREAT THIS WEEKEND FROM SLOWLY SUBSIDING LEFTOVER
SEAS AND A STILL LINGERING 1 FOOT STORM SURGE AS WELL AS INCREASING
ASTRONOMICAL TIDES.

THERE IS ONLY A LOW RISK OF MINOR COASTAL FLOODING ALONG THE RHODE
ISLAND COASTS FRIDAY.

THERE IS ALSO A LOW TO MODERATE PROBABILITY OF WIND ADVISORY CRITERIA
WIND GUSTS ACROSS CAPE COD...NANTUCKET...MARTHAS VINEYARD AND BLOCK
ISLAND FRIDAY INTO EARLY FRIDAY NIGHT. NORTHEAST WIND GUSTS MAY
APPROACH 45 TO 50 MPH...WHICH MAY RESULT IN WIND DAMAGE FROM FALLEN
TREES OR LARGE LIMBS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 14, 4:09 AM EDTFrost AdvisoryBOXBarnstable, Bristol, Dukes, Norfolk, Plymouth, Suffolk28 hr
Oct 14, 4:09 AM EDTFreeze WarningBOXBristol, Essex, Middlesex, Norfolk, Plymouth, Worcester28 hr
Oct 14, 4:35 PM EDTSmall Craft Advisory for Hazardous SeasBOX85 min
Oct 14, 4:43 PM EDTCoastal Flood StatementBOXBarnstable, Bristol, Dukes, Essex, Nantucket, Norfolk and 2 more36 hr
Oct 14, 6:29 PM EDTSmall Craft Advisory for Hazardous SeasBOX8 hr

Nearby

Gale Watches in Massachusetts, 2009Every gale watch in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.